Alert archive / Michigan / Lakeshore Flood Statements in 2008
Lakeshore Flood Statement 2, NWS Gaylord, MI
NWS Gaylord, MI issued this lakeshore flood statement at Aug 9, 2008, 3:48 AM EDT for 11 counties in Michigan. It took effect at Aug 9, 2008, 11:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2008, 3:48 AM EDT (07:48 UTC)
- In effect from
- Aug 9, 2008, 11:00 AM EDT
- Expired
- Aug 10, 2008, 10:35 PM EDT
- In force
- 36 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Benzie County, MI, Cheboygan County, MI, Emmet County, MI, Grand Traverse County, MI, Iosco County, MI, Leelanau County, MI, Manistee County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 7 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 7.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS43 KAPX 090748 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 348 AM EDT SAT AUG 9 2008 ...INCREASED RISK OF RIP CURRENTS TODAY INTO TONIGHT... .UNSEASONABLY STRONG LOW PRESSURE WILL CROSS THE REGION TODAY INTO TONIGHT...WITH STRONG WINDS PERPENDICULAR TO THE SHORE OF NORTHWEST LOWER MICHIGAN FAVORING THE DEVELOPMENT OF RIP CURRENTS. MIZ016-019>021-025-026-031-091500- /O.NEW.KAPX.LS.S.0002.080809T1500Z-080810T0900Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE 348 AM EDT SAT AUG 9 2008 THERE IS A RISK OF RIP CURRENTS TODAY AND TONIGHT ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN. STRONG WINDS PERPENDICULAR TO THE COASTLINE OF NORTHWEST LOWER MICHIGAN...IN COMBINATION WITH HIGH WAVE HEIGHTS...WILL LEAD TO AN INCREASED RISK FOR RIP CURRENTS FROM LATE MORNING THROUGH TONIGHT. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ LAWRENCE
7 follow-up statements
000 WHUS43 KAPX 091453 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1053 AM EDT SAT AUG 9 2008 ...INCREASED RISK OF RIP CURRENTS TODAY INTO TONIGHT... .UNSEASONABLY STRONG LOW PRESSURE WILL CROSS THE REGION TODAY INTO TONIGHT...WITH STRONG WINDS PERPENDICULAR TO THE SHORE OF NORTHWEST LOWER MICHIGAN FAVORING THE DEVELOPMENT OF RIP CURRENTS. MIZ016-019>021-025-026-031-092300- /O.CON.KAPX.LS.S.0002.080809T1500Z-080810T0900Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE 1053 AM EDT SAT AUG 9 2008 THERE IS A RISK OF RIP CURRENTS TODAY AND TONIGHT ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN. STRONG WINDS PERPENDICULAR TO THE COASTLINE OF NORTHWEST LOWER MICHIGAN...IN COMBINATION WITH HIGH WAVE HEIGHTS...WILL LEAD TO AN INCREASED RISK FOR RIP CURRENTS FROM LATE MORNING THROUGH TONIGHT. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ KAS
000 WHUS43 KAPX 092025 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 425 PM EDT SAT AUG 9 2008 ...INCREASED RISK OF RIP CURRENTS TONIGHT... .AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL CROSS THE REGION TONIGHT PRODUCING STRONG GUSTY WINDS PERPENDICULAR TO PORTIONS OF THE NORTHWEST LOWER MICHIGAN SHORELINE...FAVORING THE DEVELOPMENT OF RIP CURRENTS. MIZ025-031-092130- /O.CAN.KAPX.LS.S.0002.000000T0000Z-080810T0900Z/ BENZIE-MANISTEE- INCLUDING THE CITIES OF...FRANKFORT...MANISTEE 425 PM EDT SAT AUG 9 2008 NORTHERLY WINDS BLOWING PARALLEL TO THE BENZIE AND MANISTEE COUNTIES LAKE MICHIGAN SHORELINE HAS REDUCED THE RISK FOR RIP CURRENTS. HOWEVER...HIGHER WAVES WILL PERSIST ALONG THIS STRETCH TONIGHT INTO SUNDAY. $$ MIZ016-019>021-026-100900- /O.CON.KAPX.LS.S.0002.000000T0000Z-080810T0900Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-GRAND TRAVERSE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...TRAVERSE CITY 425 PM EDT SAT AUG 9 2008 THERE IS A RISK OF RIP CURRENTS TONIGHT ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN. STRONG WINDS PERPENDICULAR TO PORTIONS OF THE NORTHWEST LOWER MICHIGAN SHORELINE...IN COMBINATION WITH HIGH WAVE HEIGHTS...WILL CONTINUE TO PRODUCE AN INCREASED RISK FOR RIP CURRENTS THROUGH TONIGHT. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ ADAM
000 WHUS43 KAPX 100301 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1101 PM EDT SAT AUG 9 2008 ...INCREASED RISK OF RIP CURRENTS TONIGHT... .AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL CROSS THE REGION TONIGHT PRODUCING STRONG GUSTY WINDS PERPENDICULAR TO PORTIONS OF THE NORTHWEST LOWER MICHIGAN SHORELINE...FAVORING THE DEVELOPMENT OF RIP CURRENTS. MIZ016-019>021-026-100900- /O.CON.KAPX.LS.S.0002.000000T0000Z-080810T0900Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-GRAND TRAVERSE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...TRAVERSE CITY 1101 PM EDT SAT AUG 9 2008 THERE IS A RISK OF RIP CURRENTS TONIGHT ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN. STRONG WINDS PERPENDICULAR TO PORTIONS OF THE NORTHWEST LOWER MICHIGAN SHORELINE...IN COMBINATION WITH HIGH WAVE HEIGHTS...WILL CONTINUE TO PRODUCE AN INCREASED RISK FOR RIP CURRENTS THROUGH TONIGHT. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$
000 WHUS43 KAPX 100810 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 410 AM EDT SUN AUG 10 2008 ...INCREASED RISK OF RIP CURRENTS TODAY... .UNSEASONABLY STRONG LOW PRESSURE WILL TRACK INTO THE EASTERN GREAT LAKES TODAY...WITH WINDS TURNING NORTHERLY BUT CONTINUING TO BE QUITE GUSTY. THE COMBINATION OF THESE WINDS AND HIGHER WAVES WILL LEAD TO AN INCREASED POTENTIAL FOR RIP CURRENTS THROUGH THE EVENING HOURS. MIZ017-018-024-025-030-031-036-110300- /O.EXB.KAPX.LS.S.0002.000000T0000Z-080811T0300Z/ CHEBOYGAN-PRESQUE ISLE-ALPENA-BENZIE-ALCONA-MANISTEE-IOSCO- INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...ALPENA... FRANKFORT...HARRISVILLE...MANISTEE...TAWAS CITY 410 AM EDT SUN AUG 10 2008 THERE IS A RISK OF RIP CURRENTS THROUGH THE EVENING ON THE LAKE MICHIGAN AND LAKE HURON BEACHES OF NORTHERN LOWER MICHIGAN. THE COMBINATION OF GUSTY NORTH WINDS AND HIGHER WAVES WILL YIELD AN INCREASED RISK OF RIP CURRENTS THROUGH THE EVENING HOURS. LOCATIONS MOST PRONE TO RIP CURRENTS WILL BE THOSE PERPENDICULAR TO A NORTH WIND DIRECTION. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ MIZ016-019>021-026-110300- /O.EXT.KAPX.LS.S.0002.000000T0000Z-080811T0300Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-GRAND TRAVERSE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...TRAVERSE CITY 410 AM EDT SUN AUG 10 2008 THERE IS A RISK OF RIP CURRENTS TONIGHT ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN. THE COMBINATION OF GUSTY NORTH WINDS AND HIGHER WAVES WILL YIELD AN INCREASED RISK OF RIP CURRENTS THROUGH THE EVENING HOURS. LOCATIONS MOST PRONE TO RIP CURRENTS WILL BE THOSE PERPENDICULAR TO A NORTH WIND DIRECTION...INCLUDING MUCH OF GRAND TRAVERSE BAY. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ LAWRENCE
000 WHUS43 KAPX 101501 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1101 AM EDT SUN AUG 10 2008 ...INCREASED RISK OF RIP CURRENTS TODAY... .UNSEASONABLY STRONG LOW PRESSURE WILL TRACK INTO THE EASTERN GREAT LAKES TODAY...WITH WINDS TURNING NORTHERLY BUT CONTINUING TO BE QUITE GUSTY. THE COMBINATION OF THESE WINDS AND HIGHER WAVES WILL LEAD TO AN INCREASED POTENTIAL FOR RIP CURRENTS THROUGH THE EVENING HOURS. MIZ016>021-024>026-030-031-036-102215- /O.CON.KAPX.LS.S.0002.000000T0000Z-080811T0300Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-ALPENA- BENZIE-GRAND TRAVERSE-ALCONA-MANISTEE-IOSCO- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...ALPENA...FRANKFORT... TRAVERSE CITY...HARRISVILLE...MANISTEE...TAWAS CITY 1101 AM EDT SUN AUG 10 2008 THERE IS A RISK OF RIP CURRENTS THROUGH THIS EVENING ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN. THE COMBINATION OF GUSTY NORTH WINDS AND HIGHER WAVES WILL YIELD AN INCREASED RISK OF RIP CURRENTS THROUGH THE EVENING HOURS. LOCATIONS MOST PRONE TO RIP CURRENTS WILL BE THOSE PERPENDICULAR TO A NORTH WIND DIRECTION...INCLUDING MUCH OF GRAND TRAVERSE BAY. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ ADAM
000 WHUS43 KAPX 101957 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 357 PM EDT SUN AUG 10 2008 ...INCREASED RISK OF RIP CURRENTS INTO THIS EVENING... .UNSEASONABLY STRONG LOW PRESSURE WILL TRACK INTO THE EASTERN GREAT LAKES TONIGHT...WITH GUSTY NORTHERLY WINDS CONTINUING THROUGH THE EVENING. THE COMBINATION OF THESE WINDS AND HIGHER WAVES WILL LEAD TO AN INCREASED POTENTIAL FOR RIP CURRENTS THROUGH THE EVENING HOURS. MIZ016-019>021-026-102100- /O.CAN.KAPX.LS.S.0002.000000T0000Z-080811T0300Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-GRAND TRAVERSE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...TRAVERSE CITY 357 PM EDT SUN AUG 10 2008 $$ MIZ017-018-024-025-030-031-036-110300- /O.CON.KAPX.LS.S.0002.000000T0000Z-080811T0300Z/ CHEBOYGAN-PRESQUE ISLE-ALPENA-BENZIE-ALCONA-MANISTEE-IOSCO- INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...ALPENA... FRANKFORT...HARRISVILLE...MANISTEE...TAWAS CITY 357 PM EDT SUN AUG 10 2008 THERE IS A RISK OF RIP CURRENTS THROUGH THIS EVENING ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN. THE COMBINATION OF GUSTY NORTH WINDS AND HIGHER WAVES WILL YIELD AN INCREASED RISK OF RIP CURRENTS THROUGH THE EVENING HOURS. LOCATIONS MOST PRONE TO RIP CURRENTS WILL BE THOSE PERPENDICULAR TO A NORTH WIND DIRECTION. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ ADAM
000 WHUS43 KAPX 110235 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1035 PM EDT SUN AUG 10 2008 MIZ017-018-024-025-030-031-036-110345- /O.CAN.KAPX.LS.S.0002.000000T0000Z-080811T0300Z/ CHEBOYGAN-PRESQUE ISLE-ALPENA-BENZIE-ALCONA-MANISTEE-IOSCO- INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...ALPENA... FRANKFORT...HARRISVILLE...MANISTEE...TAWAS CITY 1035 PM EDT SUN AUG 10 2008 ...RISK OF RIP CURRENTS HAS DIMINISHED AROUND NORTHERN LOWER MICHIGAN BEACHES... THE RISK FOR RIP CURRENTS WILL CONTINUE TO DIMINISH OVERNIGHT ALONG NORTHERN LOWER MICHIGAN BEACHES...AND WINDS AND WAVES CONTINUE TO SUBSIDE. $$
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this lakeshore flood statement went out at Aug 9, 3:21 AM EDT, 27 minutes earlier.
Area forecast discussion, Aug 9, 3:21 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
321 AM EDT SAT AUG 9 2008
.DISCUSSION...QUITE CHANGEABLE WX PATTERN OVR THE NEXT 36
HOURS...WITH MAIN SHOW DRIVEN BY IMPRESSIVE CLOSED LOW CURRENTLY
MIGRATING SOUTH FROM HUDSON BAY. ATTENDANT COLD FRONT MAKING RAPID
PROGRESS SOUTHWARD EARLY THIS MORNING...PLACED ROUGHLY ALONG THE
NORTH SHORE OF LAKE SUPERIOR AS OF 06Z. RAPID UPTICK IN 700-300MB QG
UPWARD FORCING/SFC-800MB CONVERGENCE DRIVING FAIRLY WIDESPREAD BAND
OF SHRA ACRS THE EASTERN U.P. WITH RECENT CONVECTIVE DEVELOPMENT
JUST SOUTH OF PRIMARY PRECIP AXIS ALONG NOSE OF WEAKISH LOW LEVEL
JET/EDGE OF APPROACHING 6.5-7C/KM 700-500MB LAPSE RATE PLUME...AND
IN NOTABLE THERMAL AXIS JUST AHEAD OF APPROACHING H85 FRONT. PRIMARY
FCST CHALLENGES FOR TODAY FOCUS ON THIS SYSTEM...NAMELY PRECIP THRU
THE DAY/NIGHT...ADDITIONAL CONVECTIVE CHANCES...AND CONTINUED
POTENTIAL FOR WATERSPOUTS/LAKE ENHANCEMENT.
BEST UPR SUPPORT/SFC COLD FRONT WILL MAKE RAPID PROGRESS SOUTHWARD
THRU THE CWA THIS MORNING...WITH CONTINUED GREAT LOW LEVEL
CONVERGENCE DRIVING PRECIP AXIS THRU THE ENTIRE CWA. GOING LIKELY
POPS CONTINUE TO APPEAR IN LINE THRU 15Z OR SO...BEFORE PRONOUNCED
900-500MB DRYING OVERTAKES THE AREA FROM NORTH TO SOUTH INTO EARLY
AFTN. REMNANT 850MB THERMAL RIDGE AHEAD OF APPROACHING FRONT/MODEST
MID LEVEL LAPSE RATE PLUME SHOULD LEND A HAND TO SMALL POTENTIAL FOR
CONVECTION THIS MORNING JUST AHEAD OF SFC BOUNDARY...WITH SMALL HAIL
IN ANY STRONGER STORMS PER LOW FREEZING LEVELS (10KFT).
OTHERWISE...DESPITE ONSET OF MID LEVEL DRY SLOT...SUBSTANTIALLY
COLDER AIR SPILLING IN ALOFT (H85 TEMPS DIPPING TOWARD 5C BY 21Z)
SHOULD RAPIDLY LEAD TO REDEVELOPMENT OF CU/STRATOCU DECK. AS BETTER
RH PLUME WRAPS BACK IN POST-18Z...SHOULD ALSO SEE A RETURN TO
SCATTERED SHOWERS AS BEST LAPSE RATE PLUME SLIDES OVERHEAD...AND
OBVIOUSLY CANNOT RULE OUT ISOLD THUNDER/MORE SMALL HAIL PER H5 TEMPS
DIPPING TO -22C. TEMPS SOMEWHAT TRICKY PENDING DEGREE OF SUNSHINE IN
THE POST-FRONTAL ENVIRONMENT...THOUGH GIVEN SIGNIFICANT ONGOING COLD
ADVECTION...HAVE LOWERED NUMBERS MOST SPOTS INTO THE MID/UPR 60S TO
LOWER 70S.
TONIGHT INTO SUNDAY...DECIDED TO INSERT POP MENTION THRU MUCH OF THE
NIGHT AND INTO EARLY SUN AS GUIDANCE CONTINUES TO PROG MOISTURE
PLUME/DEEPLY CYCLONIC FLOW REGIME INTACT AS UPR LOW ONLY SLOWLY
SPINS SOUTH OVR LAKE HURON...AND SECONDARY TROUGH AXIS SLIPS THRU
THE REGION. LAKE ENHANCEMENT POTENTIAL REMAINS RATHER HIGH GIVEN H85
TEMPS BOTTOMING OUT AROUND 5C (DELTA TS PUSHING 14 TO 17C AND MEAN
850-700MB RH WELL IN RANGE AT 80%...WITH LOW LEVEL FLOW ROUGHLY FROM
010 DEGREES. WATERSPOUT POTENTIAL ALSO THERE WITH FAVORABLE
LAKE-INDUCED INSTABILITY YIELDING EQL HEIGHTS ROUGHLY 12KFT WHILE
H85 FLOW ONLY 25 TO 30 KTS...WHILE AMBIENT LOW LEVEL VORTICITY VERY
HIGH GIVEN POSITION OF UPR LOW. THINGS SHOULD GRADUALLY WIND DOWN
COME EARLY SUN AS BETTER RH PLUME BEGINS TO DEPART...THOUGH
LINGERING LOW LEVEL MOISTURE/THERMAL TROUGH OVERHEAD SHOULD AGAIN
ALLOW PLENTY OF CU/STRATOCU (AND MAYBE A FEW MORE SHOWERS?) INTO THE
AFTN.
MARINE...SMALL CRAFT ADVISORIES ALL BUT TWO LOWER HURON ZONES FROM
LATE MORNING THRU TONIGHT GIVEN RAPID UPTICK IN OVER-LAKE
INSTABILITY AND FAIRLY HEALTHY WINDS THRU THE LOW LEVELS. EFFECTS
SHOULD BE QUITE PRONOUNCED ON GRAND TRAVERSE BAY WITH EFFECTIVE FLOW
FROM 340 DEGREES. MAY EVENTUALLY NEED ADVISORY SOUTH OF PRESQUE ISLE
LATER TONIGHT WITH PASSAGE OF SECONDARY TROUGH AXIS AND SUBSEQUENT
TURNING OF LOW LEVEL FLOW MORE NORTHERLY.
SUN NIGHT ONWARD...FEW CHANGES MADE TO GOING FCST AS GUIDANCE
CONTINUES TO PEG SLOWLY BUILDING HEIGHTS ACRS THE REGION WITH
DEPARTING UPR LOW AND FRESH HEIGHT FALLS INTO THE NORTHERN PLAINS
HELPING BUILD RIDGING THRU THE UPR MIDWEST. AT THE SFC...ELONGATED
HIGH PRES FCST TO SLIDE BASICALLY OVERHEAD MON INTO TUE...WITH DRY
WX AND GRADUALLY WARMING TEMPS (THOUGH CERTAINLY NOT ANY SIGNIFICANT
WARMUP ON THE HORIZON).
LAWRENCE
&&
.AVIATION... /ISSUED 122 AM EDT SAT AUG 9 2008/
BAND OF SHOWERS AND A FEW THUNDERSTORMS WILL WORK SOUTHWARD INTO
FAR NORTHERN LOWER MI BEFORE DAWN...AHEAD OF AN UPPER DISTURBANCE
HEADING FOR NORTHERN LAKE HURON. BEST CHANCE OF THUNDER IS AT PLN.
CONDITIONS COULD EDGE DOWN TO MVFR AT TIMES. BROKEN
CUMULUS/STRATOCU (MVFR) WILL HOLD FOR MOST OF THE UPCOMING DAY.
MVFR CIGS AND LIGHT RAIN WILL LIKELY RETURN THIS EVENING.
JZ
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EDT SUNDAY
FOR LMZ323-341-342-344>346.
LH...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EDT SUNDAY
FOR LHZ345>347.
LS...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EDT SUNDAY
FOR LSZ321-322.
&&Hazardous weather outlook, Aug 8, 10:26 PM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1026 PM EDT FRI AUG 8 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 091000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1026 PM EDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR TONIGHT...MAINLY LATE...NORTH OF M-72. THESE STORMS WILL PRODUCE SMALL HAIL...AND A FEW COULD REACH SEVERE LEVELS...WITH HAILSTONES AS LARGE AS NICKELS. THE BEST CHANCE FOR ANY SEVERE STORMS WILL BE NORTH OF M-32...AND AFTER 4 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION ON SATURDAY. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A FEW STRONGER STORMS MAY PRODUCE SMALL HAIL AND BRIEF WIND GUSTS TO 40 MPH. WATERSPOUTS ARE ALSO POSSIBLE ON ALL NEARSHORE WATERS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:42 AM EDT | Small Craft Advisory | APX | 43 hr | |
| Aug 9, 11:20 AM EDT | Severe Thunderstorm Warning | APX | Mackinac | 32 min |
| Aug 9, 11:27 AM EDT | Special Marine Warning | APX | 2 hr | |
| Aug 9, 11:49 AM EDT | Severe Thunderstorm Warning | APX | Arenac, Gladwin, Ogemaw, Roscommon | 56 min |
| Aug 9, 3:01 PM EDT | Special Marine Warning | APX | 35 min | |
| Aug 9, 4:37 PM EDT | Special Marine Warning | APX | 51 min |
Nearby
Lakeshore Flood Statements in Michigan, 2008Every lakeshore flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.